Skip to toolbar

fluctuations

hey i am diabetic for last 11 years. recently i have been facing lot of fluctutaions say either i am high or low there is no in between. whenever i’m low i tend to eat sugar which make my blood sugar go sky high after 5-6 hours. what should i consume when blood sugar is low so that it wont go high after. my hbAIC is not normal and by not normal i mean its 10. my doc raised my dose which again led to hypo. my appetite is very less. help me.

  • #122483
  • Hi,

    Some questions as to move on please.
    1 _ Had you were diagnosed T1 directly before 11 years or first at Type_2 & then gone into T1 zone?
    2_ What medications you were on in the past? and recent as well?
    3_ Which insulin type u r using? means, premix or bolus-basal theraphy?
    4_ How is your daily doses? And at what time?
    5_ if not exactly then can you give an indicative amount of Carb consuming daily?
    6_ after an episode of HYPO, how much sugar you consume?
    7_ How much insulin dose were taken before a HYPO episode? & what was eaten after that dose?

    Look forward to your kind response please.

    Kind Regards,
    Munir Nara

  • #122491
  • Hi Nancie,

    I noticed that you said your blood sugars skyrocket for long periods of time after you eat sugar to correct a low. I’ve also struggled with this in the past and found that sugar (like candy) is really not a good option to treat a hypo. Usually I’ll eat a banana with peanut butter (believe me it’s better than it sounds- this is easily my favorite snack), a yogurt with something like 20g of carb, a handful of cranberries, or (if I’m really low and need to come up fast), half a cup of chocolate milk. Juice and skittles made me go way too high, but adding some protein along with your snack will help hold you over for longer without making you spike so high. This is why I’ll have some peanut butter along with my banana, have a high protein yogurt, or drink milk which also has a good amount of protein. Let me know if any of this info helps!

    I also highly recommend looking into a pump and/or a cgm to help with those fluctuations. I use both and they’ve helped SO much.
    p.s. for reference I’m 17 years old, currently a junior in high school, and run competitively. I was diagnosed 5 years ago and have definitely been in your shoes. Best of luck!

    Brooke Harmer

  • #122503
  • thank you so much brooke

  • #122515
  • hey Munirnara
    NO i was diagnosed as type 1 only.
    i was on human mixtard in past like 3 years ago and now humalog lispro and lantus.
    I am using bolus based therapy.
    I take 8units of lispro in morning at 8am followed by 7 units at 2pm in noon and 7units at 8pm for dinner and take 8 units of lantus after dinner.
    I am eating approx 1500 calories daily. no idea about carbs though try to keep it low.
    I usually eat 1 glass of orange juice bt i dont get relief easily my head starts revolving whilst hypo i feel like their is void in my head. so i tend to eat more sugar like choclate and like raw sugar.
    I eat normal meal like i eat otherwise and dose was normal before hypo yes sometimes it happens when i injected more and eat less.
    during my hypo in past when i was using mixtard i lost 8 kg. i have been trying to gain weight from last 2 years bt i couldnt gain more than 2 kgs and loose soon after. i lost my self confidence. i look horrible thin. if you could tell me how can i gain weight keeping my numbers in control. plz help.

  • #122516
  • Good Afternoon from Lahore, Pakistan!!

    Thanks for your kind and detailed response on the requested info:

    Though I am not a medical professional rather a diabetic since 2002, so based on the personal observations, experience and offcourse based on your shared info, it appears that your doses are OK in terms of meal consumption versus units taken. I have few tips to apply, if not tried already. Like:
    Try to modify your dose intervals like 8am OK then make it like 3PM or in otherwords based on the hypo episodes, you may modify it. For example if hypo occurred during 11AM or around noon, then to correct it you may choose to either modify your dose intake by 1 or 2 unit as to see how it is going to help u? OR you may choose to eat a slightly more as to compensate the drastic drop in BG.
    I think first you should stay with the same meal plan & try to reduce 1 unit or 2 at the first place then based on the results you may move on.
    Secondly & more importantly, whenever a hypo occurs then try not to be panic too much, as in most of the cases of hypo, and under a highly panic circumstances (which is quite understandable), we consume too much fast acting carbs in any form like candies, sugar, juices which in turn does correct the HYPO quickly like within 15-20 minutes,but ended up in increasing the BG drastically high in a very short span.

    Even I had been repeatedly making this error too often when BG drops down to 60 then I used to consume normally juice (200ml to 250ml) & within an hour BG crosses 300 mark easily. After realization of this fact, I practiced a lot to control my nerves during hypo episodes & just drink about 30 ml of liquid fast acting carb & gets better within 20 minutes & BG was found inside 130-140 mostly. I know, it is not as easy as I am writing rather its too difficult to control nerves at that moment due to severe symptoms of HYPO.
    But once got used to then comparatively it eased out gradually, but yeah, during next 30 minutes or so feelings too much weakness but after few days (probably inside 2 weeks), all begin started to go well.
    One more tip is to try to use relatively higher fats which may help in reducing the high peaks as well as low peak & may work for u to gain some weight as well.

    Try to be consistent and keep doing the little things and never think of losing hopes despite u r not getting the desired results.
    Basically it is a continuous process & sometime take weeks after week to settle down.
    Conclusively, try to share as much as you can to your love ones, close friends, medical support team & offcourse on this forum.
    Sometime a little thing may work for us which we have never thought of it. probably, by sharing inner to others may reduce the pressure (burden) from inside & things begin to work correctly.

    Keep sharing, asking, posting & stay healthy!!!

    Kind Regards,
    Munir Nara.
    (Lahore 38C, 1304 Hours)

  • #122518
  • Thank you so much Munir nara
    I appreciate your response

  • #122549
  • Viewing 7 posts - 1 through 7 (of 7 total)

    Join this group to participate in the forum and connect with others in the T1D community.

    Register Login

    User Groups

    @

    Not recently active